Discussions that mention suboxone

Pain Management board


WOW Shoreline........I know exactly what you went through. My brother was in for a holiday one time and he is taking a drug called Rivia(naltrexlone) for opiate addiction spelled wrong prob.. It basically it blocks the opiate receptors like shoreline said and renders opiates useless so if you slip-up you wont get the "high" your seeking. If you are opiate dependent like I am(not addicted, totally different) then it throws you into immediate and violent withdrawl. But he left them here and I went to take a BT med(percocet) and they were beside each other and I took this medication by mistake! I am on Oxycontin and have been for awile now and it sent me into instant withdrawls witihin 1 hour......I tell you it was the worst thing I have ever went through in my life....i really thought I was going to die that night. I went to the ER and the gave me some ativan and it calmed me down a little but didnt help that much. I wasnt able to be sedated like shoreline though and had to ride it out for about 24 hours until it wore off. I also take 2.5mg of xanax 3 times a day so I went home a took one of the xanax bars and I finally went to sleep. Very bad thing to go through! VERY BAD!

I have heard of ppl coming off of opiates cold turkey as well but I know in detox centers they usually use Ativan for withdrawl if they dont use another opiate like methadone or suboxone. Ativan will help with tremors and ease the withdrawl symptoms alot! it calms you down when you are freaking out because you dont have your pain pill to take. It wont help you with pain but it will ease the withdrawl symptoms. Xanax is almost the same thing as ativan except it is al little stronger. I wouldnt suggest upping the dose of xanax without approval of your doctor first. Like shoreline said that is something you dont want to run out of. I have stopped a benzo(xanax) before and it was not fun. I didnt have a seizure or anything but it was a week of pure hell! I finally had to go back to my doc and say I wanted to taper off of it instead. I eventually went back on them because it helps with the anxiety that comes along with pain. Anyway I really hope you bring this up with your doctor when he returns and make sure your meds are filled BEFORE he leaves or do like I said and have him write the RX post-dated for when they need to be filled if he isnt going to be there. I wish you the best of luck and keep us updated!
I was going to try to post a tread myself, but I can't find new tread on the page like the instructions say. Can anyone help me out? My post was going to ask if anyone has gotten down to about one third of a mg of suboxone, and how long it took them to quit from there? I would appreciate any feed back. Thank you, jo